North Dakota, 2006

Hail in North Dakota, August 4, 2006

August 4, 2006 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 4, 1:26 AM CST, 6 hours 4 minutes earlier.

Area forecast discussion, Aug 4, 1:26 AM CST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
226 AM CDT FRI AUG 4 2006

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
CURRENTLY...STRONG 850MB LL JET ADVECTING MOISTURE BELOW STEEP LAPSE
RATES. THIS IS ALLOWING THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
ACROSS THE NORTH. OTHERWISE...SOUTHEASTERLY WINDS ARE GENERALLY THE
STORY...WITH TEMPS IN THE UPPER 60S AND LOWER 70S.

TODAY...DEVELOPING LOW PRESSURE IN MONTANA WILL CONTINUE TO PULL
WARM SEMIMOIST AIR UP FROM THE SOUTHEAST. THIS WILL ALLOW THE
CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS NORTH OF THE WARM
FRONT...WHICH WILL WILL BE LOCATED ALONG THE I94 CORRIDOR EAST OF
BISMARCK...FOR MUCH OF THE DAY. ELEVATED THUNDERSTORMS IN THIS AREA
MAY REACH SEVERE LIMITS...WITH LARGE HAIL BEING THE MAIN THREAT.

STRONG SOUTHERLY WINDS ARE EXPECTED TO DEVELOP AHEAD OF THE SURFACE
TROUGH AND SOUTH OF THE WARM FRONT...GARRISON TO FORT YATES AND
EAST...PROVIDING A VERY DEEPLY MIXED ATMOSPHERE THIS
AFTERNOON...MIXING OUT WHAT LITTLE LOW LEVEL MOISTURE THERE IS.
HENCE...DEWPOINTS WILL FALL INTO THE LOWER 40S AND THIS COUPLED WITH
WINDY CONDITIONS HAVE WARRANTED THE ISSUANCE OF A RED FLAG
WARNING...MENTION BELOW.

VERY WARM 850 TEMPS WILL INVADE FROM THE SOUTHWEST AND SPREAD EAST
INTO SOUTHERN NORTH DAKOTA. THIS WILL ALLOW VERY WARM TEMPS INTO
THE 90S AND AROUND 100 TO OCCUR. SURFACE TROUGH WILL PUSH EAST
THROUGH CENTRAL NORTH DAKOTA...PROVIDING THE FOCUS FOR AFTERNOON
THUNDERSTORMS ACROSS THE REGION. THE BEST CHANCES LOOK TO BE IN
SOUTH CENTRAL AREAS AND EAST. HOWEVER...LIMITED MOISTURE AND VERY
WARM TEMPS WILL CREATE VERY HIGH BASE THUNDERSTORMS...WHICH WILL BE
MORE OF A FIRE THREAT IN THE SOUTHWEST AND SOUTH CENTRAL...BEFORE
TAPPING HIGHER MOISTURE IN SOUTHEASTERN AREAS. A FEW OF THESE
THUNDERSTORMS MAY BECOME SEVERE WITH HIGH WIND BEING THE MAIN THREAT.

LOW PRESSURE SYSTEM WILL PUSH EAST TONIGHT...AS A SHARP H500
SHORTWAVE SWINGS IN FROM THE NORTHWEST. THIS WILL FORCE STRONG
PRESSURE FALLS...HELPING TO DEEPEN THE SURFACE LOW...REGENERATING
THE LOW FARTHER NORTH AND WEST...SLOWING OVERALL SYSTEM SPEED.
THUS...THUNDERSTORM CHANCES WILL LINGER THROUGH THE NIGHT AND INTO
TOMORROW MORNING...ENDING WEST TO EAST.

SATURDAY...WILL SEE MUCH COOLER AND DRIER CONDITIONS...WITH
THUNDERSTORM CHANCES CONTINUING IN THE CENTRAL AND EAST. THE BIG
STORY SAT WILL BE THE STRONG NORTHWEST WINDS ON THE BACK SIDE OF THE
LOW. WINDS WILL BE LINKED UP THROUGH MUCH OF THE ATMOSPHERE...WITH A
STRONG SURFACE PRESSURE GRADIENT AND DAYTIME HEATING. 40-50KT LOW
LEVEL JET WILL ALLOW SUSTAINED SURFACE WIND SPEEDS OF 25 TO 35 MPH
WITH GUSTS TO NEAR 50 MPH POSSIBLE IN THE NORTH CENTRAL. MUCH DRIER
WILL BE PRESENT...MAKING AN EXTREMELY DANGEROUS FIRE WEATHER
SCENARIO.

SUNDAY...WILL SEE COOLER TEMPS...AS HIGH PRESSURE BUILDS SOUTHEAST
INTO THE REGION. LOOKS LIKE 70S NORTH TO MID 80S FAR SOUTHWEST.
THUNDERSTORMS...ALTHOUGH VERY ISOLATED...MAY OCCUR SUNDAY NIGHT IN
THE SOUTHWEST DUE TO LL JET FORCING. HOWEVER...MODELS HAVE BEEN
PUSHING THIS FEATURE FARTHER SOUTH WITH EACH RUN.

.LONG TERM...MONDAY THROUGH FRIDAY
LONG TERM TREND STILL DOMINATED BY BUILDING RIDGE OVER THE NORTHERN
PLAINS DURING THE PERIOD. THIS WILL RESULT IN A RETURN TO MID/UPPER
90S OVER SOUTHERN AREAS OF THE STATE. GFS MODEL CONTINUES TO
GENERATE LARGE PRECIP BULLSEYE WEDNESDAY/WEDNESDAY NIGHT. HAVE SOME
DOUBTS ABOUT THIS BUT MODEL HAS DONE THIS SEVERTAL RUNS IN A ROW.
WILL INTRODUCE SLIGHT CHANCE THUNDERSTORMS FOR THIS PERIOD CENTRAL
SECTIONS OF THE STATE.

&&

.FIRE WEATHER...
VERY CRITICAL FIRE WEATHER CONDITIONS WILL BE REALIZED IN THE SOUTH
CENTRAL TODAY. LOW PRESSURE SYSTEM WILL BRING GUSTY SOUTHWEST WINDS
WITH VERY LOW RELATIVE HUMIDITIES...15 TO 20 PERCENT. A RED FLAG
WARNING HAS BEEN ISSUED DUE TO THIS CONCERN. HIGH BASED
THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP IN THE SOUTH CENTRAL AND
SOUTHWEST. THE THUNDERSTORMS WILL CONTAIN LITTLE PRECIPITATION...AND
MAY LEAD TO THE IGNITION OF WILDFIRES.

SATURDAY WILL BE ANOTHER VERY CRITICAL FIRE WEATHER DAY AS STRONG
NORTHWEST WINDS ARE EXPECTED TO DEVELOP WITH VERY LOW RELATIVE
HUMIDITIES. WINDS MAY GUST AS HIGH AS 50 MPH IN THE NORTH CENTRAL
SAT AFTERNOON. A FIRE WEATHER WATCH OR RED FLAG WARING MAY BE NEEDED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8
PM MDT/ THIS EVENING FOR NDZ019-NDZ020-NDZ021-NDZ022-NDZ034-
NDZ035-NDZ036-NDZ042-NDZ045-NDZ046-NDZ047-NDZ050.

&&

JC/WAA
Hazardous weather outlook, Aug 4, 3:43 AM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
443 AM CDT FRI AUG 4 2006

NDZ001-002-009-010-017-018-031>033-040-041-043-044-050945-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
443 AM CDT FRI AUG 4 2006 /343 AM MDT FRI AUG 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY.
WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER..SOME
THUNDERSTORMS MAY CONTAIN WIND GUSTS UP TO 50 MPH.

DRY THUNDERSTORMS MAY ALSO DEVELOP...MAINLY IN SOUTHWEST NORTH
DAKOTA. THIS COULD BE A CONCERN DUE TO THE POSSIBLE IGNITION OF
WILDFIRES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM
ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW
RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS.
THE BIGGEST CONCERN WILL BE IN THE SOUTHWEST AND SOUTH
CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NDZ019>022-034>036-042-045>047-050-050945-
MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-
EMMONS-LOGAN-MCINTOSH-
443 AM CDT FRI AUG 4 2006 /343 AM MDT FRI AUG 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG GUSTY SOUTH WINDS...VERY LOW RELATIVE HUMIDITIES AND THE
THREAT FOR DRY THUNDERSTORMS WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS TODAY. A RED FLAG WARNING HAS BEEN ISSUED DUE TO THIS
CONCERN.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG A TROUGH OF LOW
PRESSURE. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON WITH
DAMAGING WIND BEING THE LARGEST CONCERN...ALTHOUGH WIDESPREAD
SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM
ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW
RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS.
THE BIGGEST CONCERN WILL BE IN THE SOUTHWEST AND SOUTH
CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NDZ003>005-011>013-023-025-037-048-051-050945-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS-FOSTER-
STUTSMAN-LA MOURE-DICKEY-
443 AM CDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A NEARLY STATIONARY WARM FRONT AND ADVANCING TROUGH OF LOW
PRESSURE WILL LEAD TO THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT.
SOME THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM
ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW
RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS.
THE BIGGEST CONCERN WILL BE IN THE SOUTH CENTRAL...WHERE VERY DRY
RANGE CONDITIONS ARE PRESENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

JC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Rolette

When
August 4, 7:30 AM CST to 7:35 AM CST
Where
Rolette County, 7 mi NW of Dunseith
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.883, -100.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528104.